Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Ideals of operators on $ (\oplus\ell^\infty(n))_{\ell^1}$


Author: Denny H. Leung
Journal: Proc. Amer. Math. Soc. 143 (2015), 3047-3053
MSC (2010): Primary 47L10; Secondary 46H10
DOI: https://doi.org/10.1090/S0002-9939-2015-12500-2
Published electronically: February 20, 2015
MathSciNet review: 3336629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The unique maximal ideal in the Banach algebra $ L(E)$, $ E = (\oplus \ell ^\infty (n))_{\ell ^1}$, is identified. The proof relies on techniques developed by Laustsen, Loy and Read (published in the Journal of Functional Analysis in 2004) and a dichotomy result for operators mapping into $ L^1$ due to Laustsen, Odell, Schlumprecht and Zsák (published in the Journal of the London Mathematical Society in 2012).


References [Enhancements On Off] (What's this?)

  • [1] Spiros A. Argyros and Richard G. Haydon, A hereditarily indecomposable $ \mathcal {L}_\infty $-space that solves the scalar-plus-compact problem, Acta Math. 206 (2011), no. 1, 1-54. MR 2784662 (2012e:46031), https://doi.org/10.1007/s11511-011-0058-y
  • [2] J. W. Calkin, Two-sided ideals and congruences in the ring of bounded operators in Hilbert space, Ann. of Math. (2) 42 (1941), 839-873. MR 0005790 (3,208c)
  • [3] I.C. Gohberg, A.S. Markus, I.A. Feldman, Normally solvable operators and ideals associated with them, AMS Translation 61(1967), 63-84.
  • [4] Bernhard Gramsch, Eine Idealstruktur Banachscher Operatoralgebren, J. Reine Angew. Math. 225 (1967), 97-115 (German). MR 0206727 (34 #6544)
  • [5] Anna Kamińska, Alexey I. Popov, Eugeniu Spinu, Adi Tcaciuc, and Vladimir G. Troitsky, Norm closed operator ideals in Lorentz sequence spaces, J. Math. Anal. Appl. 389 (2012), no. 1, 247-260. MR 2876495 (2012k:47127), https://doi.org/10.1016/j.jmaa.2011.11.034
  • [6] Tomasz Kania and Niels Jakob Laustsen, Uniqueness of the maximal ideal of the Banach algebra of bounded operators on $ C([0,\omega _1])$, J. Funct. Anal. 262 (2012), no. 11, 4831-4850. MR 2913688, https://doi.org/10.1016/j.jfa.2012.03.011
  • [7] Niels Jakob Laustsen, Richard J. Loy, and Charles J. Read, The lattice of closed ideals in the Banach algebra of operators on certain Banach spaces, J. Funct. Anal. 214 (2004), no. 1, 106-131. MR 2079887 (2005i:46054a), https://doi.org/10.1016/j.jfa.2004.02.009
  • [8] N. J. Laustsen, E. Odell, Th. Schlumprecht, and A. Zsák, Dichotomy theorems for random matrices and closed ideals of operators on $ (\bigoplus ^\infty _{n=1}\ell ^n_1)c_0$, J. Lond. Math. Soc. (2) 86 (2012), no. 1, 235-258. MR 2959303, https://doi.org/10.1112/jlms/jdr083
  • [9] Niels Jakob Laustsen, Thomas Schlumprecht, and András Zsák, The lattice of closed ideals in the Banach algebra of operators on a certain dual Banach space, J. Operator Theory 56 (2006), no. 2, 391-402. MR 2282689 (2008a:47119)
  • [10] Peikee Lin, Bünyamin Sarı, and Bentuo Zheng, Norm closed ideals in the algebra of bounded linear operators on Orlicz sequence spaces, Proc. Amer. Math. Soc. 142 (2014), no. 5, 1669-1680. MR 3168473, https://doi.org/10.1090/S0002-9939-2014-11903-4
  • [11] Erhard Luft, The two-sided closed ideals of the algebra of bounded linear operators of a Hilbert space, Czechoslovak Math. J. 18 (93) (1968), 595-605. MR 0238086 (38 #6362)
  • [12] B. Sari, Th. Schlumprecht, N. Tomczak-Jaegermann, and V. G. Troitsky, On norm closed ideals in $ L(l_p,l_q)$, Studia Math. 179 (2007), no. 3, 239-262. MR 2291733 (2008a:47120), https://doi.org/10.4064/sm179-3-3
  • [13] Th. Schlumprecht, On the closed subideals of $ L(\ell _p\oplus \ell _q)$, Oper. Matrices 6 (2012), no. 2, 311-326. MR 2976049, https://doi.org/10.7153/oam-06-22

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47L10, 46H10

Retrieve articles in all journals with MSC (2010): 47L10, 46H10


Additional Information

Denny H. Leung
Affiliation: Department of Mathematics, National University of Singapore, Singapore 119076
Email: matlhh@nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9939-2015-12500-2
Received by editor(s): October 28, 2013
Received by editor(s) in revised form: March 17, 2014
Published electronically: February 20, 2015
Additional Notes: This research was partially supported by Academic Research Fund project no. R-146-000-157-112
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society